Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 176, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2014, 4:11 PM CDT for LeFlore County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 18, 2014, 5:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS54 KTSA 182111
SVRTSA
OKC079-182215-
/O.NEW.KTSA.SV.W.0176.140818T2111Z-140818T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 515 PM CDT
* AT 408 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FANSHAWE TO 10 MILES SOUTHEAST OF HEAVENER RUNESTONE
STATE PARK...AND MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...HODGEN...TALIMENA STATE
PARK...WHITESBORO...MUSE...BIG CEDAR...HONOBIA AND OCTAVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3468 9494 3468 9498 3478 9504 3495 9496
3489 9444 3455 9445 3450 9447 3450 9494
TIME...MOT...LOC 2111Z 345DEG 17KT 3491 9490 3481 9443
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
633
WWUS54 KTSA 182145
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT MON AUG 18 2014
OKC079-182215-
/O.CON.KTSA.SV.W.0176.000000T0000Z-140818T2215Z/
LE FLORE OK-
445 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LE
FLORE COUNTY UNTIL 515 PM CDT...
AT 443 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TALIMENA STATE PARK TO 7 MILES WEST OF HATFIELD...AND
MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...WHITESBORO...OCTAVIA AND
HONOBIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3468 9494 3468 9498 3478 9504 3489 9498
3479 9444 3455 9445 3450 9447 3450 9494
TIME...MOT...LOC 2145Z 345DEG 17KT 3476 9493 3450 9449
HAIL...0.75IN
WIND...60MPH
$$530
WWUS54 KTSA 182213
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT MON AUG 18 2014
OKC079-182224-
/O.EXP.KTSA.SV.W.0176.000000T0000Z-140818T2215Z/
LE FLORE OK-
513 PM CDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY WILL
EXPIRE AT 515 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3468 9494 3468 9498 3478 9504 3489 9498
3479 9444 3455 9445 3450 9447 3450 9494
TIME...MOT...LOC 2214Z 345DEG 17KT 3463 9489 3437 9445
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:44 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 18, 2:44 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 244 PM CDT MON AUG 18 2014 .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING EASTWARD THROUGH THE REGION. THESE STORMS WILL LIKELY BE EAST OF THE FORECAST AREA BY LATE THIS AFTERNOON/EARLY THIS EVENING AND SHOULD TEND TO DIMINISH IN INTENSITY AND AREAL COVERAGE. NOT PLANNING ON CARRYING A MENTION OF SHOWERS/STORMS INTO THE EVENING HOURS AT THIS TIME. TOWARD SUNRISE...THUNDERSTORMS SHOULD DEVELOP ALONG A WARM FRONT IN KANSAS AND MISSOURI. ALTHOUGH THERE IS SOME POTENTIAL FOR THESE STORMS TO DEVELOP SOUTH OF THE OKLAHOMA AND ARKANSAS BORDERS...MOST OF THE RAIN WILL REMAIN NORTH OF THE AREA. WILL CARRY A SLIGHT CHANCE OF ADDITIONAL STORMS LATE TONIGHT AND INTO TOMORROW MORNING IN PRIMARILY FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO COVER THIS POTENTIAL. THIS LOOKS TO BE THE ONLY ADDITIONAL SHOT AT RAIN AND THUNDERSTORMS DURING THIS FORECAST PERIOD. PROLONGED UPPER LEVEL RIDGING MORE TYPICAL OF THIS TIME OF YEAR THAN THE ACTIVE PATTERN THE AREA HAS BEEN TREATED TO THIS SUMMER WILL CONTINUE BUILD INTO THE CENTRAL PORTION OF THE UNITED STATES AND PERSIST THROUGH THE WEEKEND. BOTH THE ECMWF AND GFS FORECAST THE RIDGE TO BREAKDOWN TOWARD THE EARLY TO MIDDLE PART OF NEXT WEEK...BUT UNTIL THEN...ABOVE NORMAL TEMPERATURES WILL BE THE RULE...WITH SOME POTENTIAL FOR TRIPLE DIGITS. DURING THE THURSDAY TO FRIDAY TIME FRAME...HEAT INDICES MAY NEAR THE CRITICAL 105 DEGREE HEAT ADVISORY CRITERION...SO HEAT ADVISORIES OR POSSIBLY EXCESSIVE HEAT WARNINGS MAY BECOME NECESSARY LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 98 76 97 / 20 10 10 10 FSM 73 97 74 97 / 10 10 0 10 MLC 73 96 75 96 / 10 10 0 0 BVO 71 98 72 98 / 20 20 10 10 FYV 70 94 70 93 / 20 20 10 10 BYV 70 94 71 94 / 20 20 10 10 MKO 71 96 73 96 / 10 10 0 0 MIO 72 97 73 97 / 20 20 10 10 F10 72 95 74 95 / 10 10 0 0 HHW 71 97 73 96 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....22
Hazardous weather outlook, Aug 18, 3:12 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 312 PM CDT MON AUG 18 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 300 PM CDT MON AUG 18 2014 ...DAMAGING WIND AND HAIL POTENTIAL WITH COMPLEX OF STORMS THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...FAR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FORT SMITH AREA. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COMPLEX OF STORMS MOVING ACROSS FAR EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS WILL BRING DAMAGING WIND AND SEVERE HAIL POTENTIAL TO THIS REGION THIS AFTERNOON. OTHER ISOLATED STORMS MAY DEVELOP ALONG OUTFLOW BOUNDARIES OVER EASTERN OKLAHOMA...WITH SEVERE WIND/HAIL POTENTIAL AS WELL. HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE IN SPOTS ACROSS EASTERN OKLAHOMA THAT HAVE NOT BEEN IMPACTED BY TODAY'S STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO TUESDAY BEFORE A WEAK FRONTAL BOUNDARY NEAR THE REGION FINALLY LIFTS NORTHEAST. IN THE WAKE OF THE EXITING BOUNDARY...A RIDGE OF HIGH PRESSURE IS FORECAST TO SET UP OVER THE SOUTHERN PLAINS...CONTINUING HOT TEMPERATURES FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Aug 18, 3:39 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON AUG 18 2014
OKZ076-182115-
LE FLORE OK-
339 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 339 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES SOUTH OF SHADY POINT...MOVING SOUTH
AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...HOWE...SHADY POINT...MILTON...PANAMA AND BOKOSHE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3494 9461 3502 9493 3508 9493 3521 9488
3521 9487 3517 9467
TIME...MOT...LOC 2039Z 346DEG 30KT 3512 9485 3505 9464Local storm report, Aug 18, 3:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST POTEAU 35.05N 94.62W
08/18/2014 E50 MPH LE FLORE OK EMERGENCY MNGR
&&
GEWSpecial weather statement, Aug 18, 3:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT MON AUG 18 2014
OKZ054-059-060-064-182130-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
357 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK...SOUTHERN OSAGE...EASTERN PAWNEE AND WESTERN
TULSA
AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF KELLYVILLE...MOVING SOUTHEAST AT 5 MPH. OTHER STORMS WERE
DEVELOPING NEAR KEYSTONE STATE PARK AND WESTPORT. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WESTPORT...KIEFER...MANNFORD...KELLYVILLE...SAPULPA...WALNU
T CREEK STATE PARK AND KEYSTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3594 9602 3579 9636 3624 9647 3629 9629
TIME...MOT...LOC 2056Z 324DEG 4KT 3600 9628
LACYLocal storm report, Aug 18, 4:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 ENE WISTER 34.98N 94.68W
08/18/2014 M63 MPH LE FLORE OK MESONET
&&
JBMLocal storm report, Aug 18, 4:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 3 SW ELDON 35.90N 94.88W
08/18/2014 CHEROKEE OK POST OFFICE
TREES DOWNED IN TOWN OF WELLING. ESTIMATED TIME FROM
RADAR.
&&
GEWLocal storm report, Aug 18, 4:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WISTER 34.97N 94.72W
08/18/2014 LE FLORE OK EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:15 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 45 min |
| Aug 18, 11:32 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Aug 18, 12:47 PM CDT | Special Weather Statement | TSA | Cherokee | 43 min |
| Aug 18, 1:13 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Aug 18, 1:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Aug 18, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 35 min |
| Aug 18, 1:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 46 min |
| Aug 18, 2:32 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Aug 18, 2:52 PM CDT | Special Weather Statement | TSA | Haskell | 38 min |
| Aug 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Aug 18, 3:31 PM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Aug 18, 3:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Aug 18, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Aug 18, 3:57 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 18, 4:26 PM CDT | Special Weather Statement | TSA | Creek | 49 min |
| Aug 18, 4:39 PM CDT | Areal Flood Advisory | TSA | Creek, Pawnee, Tulsa | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Aug 18, 5:29 PM CDT | Special Weather Statement | TSA | Pawnee | 31 min |
| Aug 18, 5:48 PM CDT | Areal Flood Advisory | TSA | Pawnee | 117 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Aug 18, 6:03 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Aug 18, 6:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | TSA | Creek | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.